Well-posedness and nonlinear smoothing for the “good” Boussinesq equation on the half-line

E. Compaan, N. Tzirakis

Research output: Contribution to journalArticlepeer-review


In this paper we study the regularity properties of the “good” Boussinesq equation on the half line. We obtain local existence, uniqueness, and continuous dependence on initial data in low-regularity spaces. Moreover we prove that the nonlinear part of the solution on the half line is smoother than the initial data, obtaining half derivative smoothing of the nonlinear term in some cases. Our paper improves the result in [17], being the first result that constructs solutions for the initial and boundary value problem of the “good” Boussinesq equation below the L2 space. Our theorems are sharp within the framework of the restricted norm method that we use and match the known results on the full line in [20] and [13].

Original languageEnglish (US)
Pages (from-to)5824-5859
Number of pages36
JournalJournal of Differential Equations
Issue number12
StatePublished - Jun 15 2017


  • Boussinesq equation
  • Initial-boundary value problems
  • Restricted norm method
  • Smoothing

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics


Dive into the research topics of 'Well-posedness and nonlinear smoothing for the “good” Boussinesq equation on the half-line'. Together they form a unique fingerprint.

Cite this